Body

Valium recalled after evidence of tampering

Patients are advised to return all 5mg packets of Roche diazepam.

By Katie Skelly
Valium’s manufacturer, Roche, has issued a nationwide recall for all supplies of five-milligram tablets in blister packs of 50.
The Therapeutic Goods Administration issued the recall notice after the anti-anxiety medication was found to have been tampered with.
Patients are now advised to return their packs to pharmacists for a full refund and replacement, and seek medical consult.
"If a patient has an affected pack, there is a risk that they will not have adequate supply of their medicine and could take the incorrect medicine, which could have serious health consequences," the Therapeutic Goods Administration (TGA) said in a statement.
The TGA warns the affected packets could contain paracetamol codeine tablets, cholesterol medication Rosuvastatin, and the stomach ulcer drug Apotex-Pantoprazole, which lowers stomach acid production.
"There should be no concern for individual Valium tablets themselves — it's purely about the tampering of these packets of 50 and the use of alternative medicines."
Roche Products managing director Svend Peterson says the tampering, which occurred after the Valium stock was shipped from the Roche warehouse in Australia, was recent and on a small scale.
"I am not sure how many patients would be affected, but it's important that the packets are returned and that patients seek medical advice," he said.
"We are uncertain as to when this issue started, however we are taking every measure possible to ensure patient safety."
"We don't know if it involves one or more workers but we believe it's very limited and contained to one unit."
Police are investigating.